I was diagnose with psuedotumor cerebri last year in February. Last week, I stopped taking my medication for about two weeks, because I didn't have a refill and my doctor was out. When I finally received my medication and began taking it, I felt as I was going through the PTC symptoms once again. My right temple began to hurt (headache) I became congested and my menstrual cycle is off. I lay down and I hear whooshing in my ears. Is this normal? I just need to know, because my doctor is the only specialist where I live.
Hi there . The symptoms of pseudotumor cerebri are headache, buzzing sound in the ears, dizziness, nausea, double vision, partial or permanent loss of vision. The side effects of acetazolamide used in its treatment are drowsiness, dizziness, fatigue, nervousness, headache or confusion, increased sensitivity to sunlight and changes in vision.
These are similar to the ptc itself. It is possible that when you stopped and resumed therapy you are manifesting the side effects of diamox only. Talk to your doctor and seek his opinion and in future do not self medicate. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.